Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having tremors on hands, arms and hands shaking and accelerating heart rate. Had gestational diabetes. Suggest

Answered by
Dr.
Dr. Rogers Nditanchou

General & Family Physician

Practicing since :2010

Answered : 193 Questions

default
Posted on Wed, 27 Nov 2013 in Brain and Spine
Question: I have noticed within the last month that I have been having tremors, more noticeable on the left hand when compared to the right. The tremors aren't noticeable to anyone but myself, and at odd times I feel both arms and hands shaking and my heart rate accelerating. I have been under a lot of stress lately, I recently lost my job of five years and had a baby five months ago ... so settling into a home maker role has proved to be more than I anticipated. I am not sure if that is related, I also had gestational diabetes with my son but was cleared six weeks after his birth. When I witness such an episode I did check my blood sugar and it was a 105 which I believed to be a normal range ... and I wasn't doing anything strenuous or stressful at the time...? I am not disoriented nor have I lost any of my fine motor skills.
doctor
Answered by Dr. Rogers Nditanchou 2 hours later
Brief Answer: Essential tremor, ion / vitamin deficiencies Detailed Answer: Hi and thanks for the query, A careful and keen evaluation of the tremors you are experiencing is needed. It might be useful to know if this is the first time you are experiencing these tremors or not. The fact that these are unilateral need a careful review. The absence of pain or loss of motor function renders the possibility of what is called essential tremor most probable. This is a tremor that is really not associated to very serious disease. The fact that it is again one sided, makes this possibility more feasible. In case it were due to stress, it would have been more likely to be bilateral. A complete neurological review is however needed to be sure there is no other associated neurologic disease, that could explain why your symptoms are one sided. Everything being equal, this should be an essential tremor. Treatment is generally effective with common first lone drugs like PropranoloL and Primidone. the respective dosages and duration of therapy depend exclusively on the gravity of the disase, and clinical response to initial dosage. Compliance to therapy therefore is the mainstay of management. Screening for common deficiencies of Vitamins and microelements in blood could be potentially useful. It is not rare to find such symptoms associated with such deficiencies. Calcium, Magnesium and Vitamin B complex deficiencies are so far the most common. I propose you book an appointment with a neurologist. Please feel free asking follow up questions through this forum in case you have any special concerns. Kind regards as I wish you the best of health. Dr Rogers
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Rogers Nditanchou 1 hour later
Dr. XXXXXXX I have booked an appointment with an XXXXXXX doctor because the neurologist only sees patients by referral for this next week. I appreciate all your feed back and although it appears you are leaning towards essential tremors in the first paragraph you seem to pull away from it in the second paragraph...? ... I will mention this to the doctor I am to visit. Is there any other 'tests' or 'observations' I should make to be prepared for this visit? I would like to come as prepared as possible so as not to delay any diagnoses. Thank you!
doctor
Answered by Dr. Rogers Nditanchou 1 hour later
Brief Answer: Clinical review and cited tests Detailed Answer: Hi and thanks for the query, I do think essential tremor should be considered, from experience and clinical description you gave. Other mentioned possibilities should also be evaluated deeply. A complete neurological examination, Blood Calcium, Magnesium, Vitamin B1,2,3, 6, and 9 levels, D, a chest X XXXXXXX and an ECG just be reassured. Doing a fasting blood glucose test could be useful. It is true that the results you presented (105) are within normal limits, but at times, its worth controlling. Essential tremor is a clinical diagnosis, not generally requiring any invasive tests. Putting the patient on a trial therapy is usually used to judge the appropriateness of the diagnosis. Thanks and hope this helps. I shall be glad offering any other ideas that could help in improving your health. Kind regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Primidone

doctor1 MD

What drugs can be used for shaking due to proximal activity in the brain?

doctor1 MD

Is Cymbalta compatible with Otesla?

doctor1 MD

I have shakes, ie. tremors, what can give relief?

doctor1 MD

I take primidone orally for a hand tremor (essential tremor); I also take norvasc and losartan-HCTZ for blood pressure, and lipitor for cholesterol management. Are you aware if any of the medications are known to cause sore spots on the tongue. This has been a problem for several months. The lesion will disappear only to reappear in a few days. thanks.

doctor1 MD

Been on blood pressure medications for 4 years. Now having headaches, nausea, face flushing, pressure on head that moves around during the day. Could i possibly have developed a sensitivity to one of the following bp meds: lopressor, cozaar, hydroclorothiazide, losartan. I also take 100mg primidone once a day. Thanks.

doctor1 MD

How does Mysoline help essential tremors and what are side effect. also I m told of another Rx Sinemet. what are the difference between them. My husband is Copd patient on oxygen 24 hrs aday and has heart issues with irratic heart rate. with oxygen he uses nebulixer 4 times a day with xopenex and pulimorcort. He was using Brovana which caused him to shake even more. He has been taken off Brovana and now waiting for new replacement of Ipratropium. What advice would you give? His shaking is extremely bad.